MAUDE Adverse Event Report: ARDEN HILLS, MN INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ARDEN HILLS, MN INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: visual analysis of the returned device revealed there is a kink in the device approximately 13mm from the distal tip in the neutral position.The kink is between r1 and r2.The r1 seal is split at the top of the kink bend.The steering knob and the tension control knob functioned properly on both lock and unlock positions.The catheter was placed on the curve template and the device passed both right and left curves tests.However, the device has a kink at the distal section at approximately 13mm from the tip.The distal section was dissected.No body fluid under rings or in sheath.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached; there is evidence of solder on both the center support and the detached steering wire.The manufacturing batch record review confirmed the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on returned device analysis completed november 22, 2016 it was reported that the steering wire broke.An intellatip mifi xp temperature ablation catheter was selected and advanced for use.During the procedure, the catheter would no longer curve in one direction.The catheter was removed and the procedure completed with another of the same device.No patient complications were reported and the patient's status is fine.However, returned device analysis revealed the ring seal was compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ARDEN HILLS, MN
4100 hamline avenue
st. paul MN 55112
MDR Report Key6171217
Report Number2134265-2016-11437
Device Sequence Number13720697
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20190517(10)0019265408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0019265408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2016
Initial Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1